The global stability of coexisting equilibria for three models of mutualism

  • Received: 01 January 2015 Accepted: 29 June 2018 Published: 01 October 2015
  • MSC : Primary: 92D25, 92D40; Secondary: 34D20, 34D23, 93D30.

  • We analyze the dynamics of three models of mutualism, establishing the global stability of coexisting equilibria by means of Lyapunov's second method. This further establishes the usefulness of certain Lyapunov functionals of an abstract nature introduced in an earlier paper. As a consequence, it is seen that the use of higher order self-limiting terms cures the shortcomings of Lotka-Volterra mutualisms, preventing unbounded growth and promoting global stability.

    Citation: Paul Georgescu, Hong Zhang, Daniel Maxin. The global stability of coexisting equilibria for three models of mutualism[J]. Mathematical Biosciences and Engineering, 2016, 13(1): 101-118. doi: 10.3934/mbe.2016.13.101

    Related Papers:

  • We analyze the dynamics of three models of mutualism, establishing the global stability of coexisting equilibria by means of Lyapunov's second method. This further establishes the usefulness of certain Lyapunov functionals of an abstract nature introduced in an earlier paper. As a consequence, it is seen that the use of higher order self-limiting terms cures the shortcomings of Lotka-Volterra mutualisms, preventing unbounded growth and promoting global stability.
    加载中
    [1] Comput. Math. Appl., 67 (2014), 2127-2143.
    [2] in Evolutionary Conservation Biology (eds. R. Ferrière, U. Dieckmann and D. Couvet), Cambridge University Press, (2004), 305-326.
    [3] Princeton University Press, Princeton, 2010.
    [4] SIAM J. Appl. Math., 67 (2006), 337-353.
    [5] Nonlinear Anal.: Real World Appl., 11 (2010), 3653-3665.
    [6] Appl. Math. Comput., 219 (2013), 8496-8507.
    [7] Appl. Math. Comput., 226 (2014), 754-764.
    [8] Am. Nat., 113 (1979), 261-275.
    [9] Bull. Math. Biol., 68 (2006), 1851-1872.
    [10] J. Math. Biol., 8 (1979), 159-171.
    [11] in Modeling and Dynamics of Infectious Diseases (eds. Z. Ma, J. Wu and Y. Zhou), Series in Contemporary Applied Mathematics (CAM), Higher Education Press, 11 (2009), 216-236.
    [12] in Population Dynamics, Vol 3 of Encyclopedia of Ecology (eds. S.E. Jorgensen and B.D. Fath), Elsevier, (2008), 2485-2491.
    [13] Ecology, 91 (2010), 1286-1295.
    [14] Math. Med. Biol., 21 (2004), 75-83.
    [15] Bull. Math. Biol., 68 (2006), 615-626.
    [16] Math. Med. Biol., 26 (2009), 309-321.
    [17] in Theoretical Ecology: Principles and Application (ed. R. M. May), Saunders, (1976), 78-104.
    [18] Math. Biosci. Eng., 6 (2009), 603-610.
    [19] Math. Biosci. Eng., 10 (2013), 369-378.
    [20] Ecology, 88 (2007), 3004-3011.
    [21] Forest Science, 19 (1973), 2-22.
    [22] J. Exp. Bot., 10 (1959), 290-300.
    [23] J. Theor. Biol., 74 (1978), 549-558.
    [24] Appl. Math. Comput., 219 (2012), 2493-2497.
    [25] Abstraction & Application, 9 (2013), 50-61.
    [26] Biomatemática, 23 (2013), 139-146.
    [27] Am. Nat., 124 (1984), 843-862.

    © 2016 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
  • Reader Comments
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(39) PDF downloads(533) Cited by(6)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog